MAUDE Adverse Event Report: MMJ SA DE CV(USD) MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)

MMJ SA DE CV(USD) MALLINCKRODT; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86113
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Death (1802); No Consequences Or Impact To Patient (2199); Extubate (2402)
Type of Reportable Event Death
Additional Manufacturer Narrative
F information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device's box was checked and there was a physical defect before opening.It was indicated that the cuff burst while in use in the patient.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device's box was checked and there was a physical defect before opening.It was indicated that the cuff burst while in use in the patient.A customer reported that the around 3 minutes after using, they noticed that the patient was not responding and that the cuff did not inflate.It was also reported that they tried to inflate the cuff, but it would not hold air.A customer reported that the patient was reintubated with the same size tracheostomy and neither intubation was extremely difficult and the patient expired a short time later.
 
Additional Manufacturer Narrative
Evaluation summary: one sample was received for evaluation.The failure tear in cuff was confirmed in the received sample.Device history record was reviewed and no discrepancies were found.Manufacturing process was reviewed and currently, there is no potential risk and the below conditions were found: an inflation test is performed for all products.All products have a resting time of 2 hours.Deflation test is performed for all products.The operator inspects for no leaks and segregates the defective parts.Once the part is inspected visually, then the instruction provides the guidelines to deflate the cuff.All manufacturing controls were found acceptable and effective to detect the reported failure mode.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
MALLINCKRODT
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV(USD)
ave henequen no 1181 desarrol
ciudad juarez,mx 32590
MX  32590
MDR Report Key7850693
Report Number2936999-2018-00566
Device Sequence Number1337737
Product Code BTR
UDI-Device Identifier40884522000131
UDI-Public40884522000131
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K871204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86113
Device Catalogue Number86113
Device Lot Number17K0837LZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer09/05/2018
11/06/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date09/26/2018
12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;